Arkansas, 2025

Hail in Arkansas, August 11, 2025

August 11, 2025 · NWS TSA · 1 event in 1 county or zone

Strong thunderstorms developed across portions of northwest Arkansas during the evening of the 11th, as a cold front moved through the area. The strongest thunderstorms produced hail up to penny size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong thunderstorms developed across portions of northwest Arkansas during the evening of the 11th, as a cold front moved through the area. The strongest thunderstorms produced hail up to penny size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 11, 5:28 PM CST, 2 hours 8 minutes earlier. Its key messages:

  • Issued at 1234 AM CDT Sun Aug 10 2025
  • Low to medium chances of showers and thunderstorms this afternoon through tonight. Storms may produce severe wind gusts/ hail as well as very heavy rainfall and flash flooding. A Flood Watch is in effect from 4 PM today to 7 AM Tuesday morning for portions of the region.
  • Daily chances of afternoon showers and thunderstorms continue this week, primarily across far eastern Oklahoma and northwest Arkansas.
  • Below average temperatures persist today through Wednesday before rising back to near average for this time of year during the latter part of the week.
Area forecast discussion, Aug 11, 5:28 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
628 PM CDT Mon Aug 11 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1234 AM CDT Sun Aug 10 2025

 - Low to medium chances of showers and thunderstorms this
   afternoon through tonight. Storms may produce severe wind
   gusts/ hail as well as very heavy rainfall and flash flooding.
   A Flood Watch is in effect from 4 PM today to 7 AM Tuesday
   morning for portions of the region.

 - Daily chances of afternoon showers and thunderstorms continue this
   week, primarily across far eastern Oklahoma and northwest
   Arkansas.

 - Below average temperatures persist today through Wednesday
   before rising back to near average for this time of year during
   the latter part of the week.

&&

.SHORT TERM...
(Through tonight )
Issued at 1239 PM CDT Mon Aug 11 2025

Showers and thunderstorms from this morning have largely dissipated
over northeast Oklahoma/ northwest Arkansas, leaving an outflow
boundary draped across the region. This will likely be a focus for
additional thunderstorm development this afternoon with daytime
heating. Currently, highest PoPs are forecast generally along the I-
44 corridor, though at least low shower and thunderstorm chances
will exist for much of the FA today. Longwave troughing remains in
place overnight with potential for additional storm development to
the west tonight, potentially in the form of an MCV approaching from
W OK.

Given sufficiently cool temperatures aloft, some thunderstorms this
afternoon into tonight may become strong to severe and produce
damaging wind gusts and hail. Additionally, given slow storm motions
with a tendency for training, heavy rainfall and flash flooding will
also be a concern this afternoon through tonight. As a result, have
issued a Flood Watch until 7 AM Tuesday for the northwestern portion
of the FA where flood potential currently appears the highest. The
forecast currently reflects rainfall amounts of 0.25-1" in this
area, with locally higher amounts up to 4" possible. However, storm
mode is likely to be messy and rainfall totals will vary, sometimes
significantly, across the area. Additionally, there remains a fair
amount of uncertainty regarding storm evolution this evening and
overnight, with recent CAMs suggesting the brunt of thunderstorm
activity could remain west of the CWA. If this becomes the favored
solution, then the current forecast is likely overdone and
adjustments to the Flood Watch and PoPs may be required for the
overnight period.

As always, please do not attempt to drive through flooded roads, and
be especially vigilant when driving at night. Outside of impacts
from thunderstorms, low temperatures generally remain in the lower
70s or upper 60s with light winds areawide.&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 1239 PM CDT Mon Aug 11 2025

Showers and storms will likely be ongoing Tuesday morning for
portions of the area, but should gradually dissipate during the
morning hours similar to today. With the trough axis remaining
overhead, may see scattered thunderstorms develop tomorrow afternoon
with 20-40% PoPs in place for most of the FA. Low thunderstorm
chances continue into tomorrow night, but coverage and intensity are
likely to be less than tonight and last night. Low potential for
primarily diurnally driven convection will continue from Wednesday
onward with weak troughing lingering over the region... mainly
across far E OK and NW AR. By late in the extended period, SE CONUS
ridging is projected to expand westward with increasing influence on
our CWA. While low rain chances do persist into early next week, the
forecast remains predominantly dry this weekend into next week.

Temperatures will remain near to below average through mid week
before increasing back into the mid-upper 90s Thursday through the
weekend. Heat indices will also rise again, with potential for heat
headlines returning by this weekend. Overall, conditions are likely
to remain typical for August.

&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 1239 PM CDT Mon Aug 11 2025

Showers and storms will likely be ongoing Tuesday morning for
portions of the area, but should gradually dissipate during the
morning hours similar to today. With the trough axis remaining
overhead, may see scattered thunderstorms develop tomorrow afternoon
with 20-40% PoPs in place for most of the FA. Low thunderstorm
chances continue into tomorrow night, but coverage and intensity are
likely to be less than tonight and last night. Low potential for
primarily diurnally driven convection will continue from Wednesday
onward with weak troughing lingering over the region... mainly
across far E OK and NW AR. By late in the extended period, SE CONUS
ridging is projected to expand westward with increasing influence on
our CWA. While low rain chances do persist into early next week, the
forecast remains predominantly dry this weekend into next week.

Temperatures will remain near to below average through mid week
before increasing back into the mid-upper 90s Thursday through the
weekend. Heat indices will also rise again, with potential for heat
headlines returning by this weekend. Overall, conditions are likely
to remain typical for August.

&&

.AVIATION...
(00Z TAFS)
Issued at 626 PM CDT Mon Aug 11 2025

Ongoing widespread storms through NE OK will impact flight
conditions through mid to late evening before a gradual decrease
in coverage. Lesser potential for storms to the east and south
this evening. Overnight storm potential is more uncertain but
there is a chance for renewed development late tonight as the
remnant MCV across central OK moves slowly east. Otherwise, VFR
conditions will prevail outside of storm influences.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  90  73  91 /  50  40  20  20
FSM   74  96  75  95 /  20  30  20  30
MLC   72  93  73  93 /  20  30  20  30
BVO   68  88  68  90 /  60  50  20  10
FYV   69  91  68  90 /  20  40  20  30
BYV   70  92  68  90 /  20  40  20  40
MKO   71  91  71  92 /  30  30  20  30
MIO   69  89  69  90 /  40  40  20  20
F10   69  89  70  91 /  30  40  20  30
HHW   72  93  73  92 /  20  20  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ054>057-059>062-
     064>067.

AR...None.
&&

SHORT TERM...43
LONG TERM....43
AVIATION...07
Hazardous weather outlook, Aug 11, 5:23 PM CST, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
623 PM CDT Mon Aug 11 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121215-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
623 PM CDT Mon Aug 11 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Northeast OK.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly Northeast OK.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Mainly Northeast OK.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Areawide.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and thunderstorms are developing and moving
across northeast Oklahoma. Storms may spread into portions of
southeast OK or northwest AR as well, but the greatest coverage
and intensity will remain in northeast OK. Some storms may produce
hail to the size of quarters and strong winds of 50-60 mph.
Locally heavy rainfall may result in flash flooding in a few
areas. Elsewhere, very high temperatures are resulting in
dangerous heat indices. However, this risk will diminish after
sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY TO WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.
FRIDAY TO SATURDAY...Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Daily storm chances will continue into Wednesday before ending.
Hot conditions will return for the second half of the week, with
heat indices of 100-105 F for many areas. Some areas will be
locally higher. A few isolated storms may return over the weekend
but temperatures remain hot.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 11, 6:17 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
717 PM CDT Mon Aug 11 2025

OKZ060-066-067-070-071-120100-
Tulsa OK-Muskogee OK-Okmulgee OK-Wagoner OK-McIntosh OK-
717 PM CDT Mon Aug 11 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL MCINTOSH...
SOUTHWESTERN WAGONER...NORTHEASTERN OKMULGEE...NORTHWESTERN MUSKOGEE
AND SOUTHEASTERN TULSA COUNTIES THROUGH 800 PM CDT...

At 717 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southeast of Bixby to 5 miles south of
Haskell to 3 miles northwest of Council Hill. Movement was northeast
at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Jamesville...                     Hitchita...
Bald Hill...                      Council Hill...
Boynton...                        Stonebluff...
Hectorville...                    Eram...
Haskell...                        Leonard...
Choska...                         Wainwright...
Liberty...                        Bixby...
Broken Arrow...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3598 9582 3584 9558 3550 9556 3546 9575
      3568 9578 3585 9596
TIME...MOT...LOC 0017Z 215DEG 11KT 3591 9585 3575 9570 3560 9570

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 11, 6:29 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
729 PM CDT Mon Aug 11 2025

ARZ019-OKZ072-120100-
Crawford AR-Sequoyah OK-
729 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CRAWFORD AND
NORTHEASTERN SEQUOYAH COUNTIES THROUGH 800 PM CDT...

At 729 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Short. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Dora...                           Short...
Uniontown...                      Cedarville...

This includes the following highways,
 Interstate 40 in Arkansas near mile marker 0.
 Interstate 40 in Oklahoma between mile markers 326 and 328.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3542 9443 3547 9467 3564 9464 3564 9436
TIME...MOT...LOC 0029Z 190DEG 4KT 3554 9455

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 11, 6:30 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
730 PM CDT Mon Aug 11 2025

OKZ070-071-120115-
Muskogee OK-McIntosh OK-
730 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MCINTOSH AND
SOUTHEASTERN MUSKOGEE COUNTIES THROUGH 815 PM CDT...

At 730 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Porum, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Porum...                          Warner...

This includes Interstate 40 in Oklahoma between mile markers 269 and
277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3548 9544 3548 9516 3528 9527 3530 9529
      3530 9531 3529 9535 3533 9539 3532 9541
      3531 9542 3532 9547
TIME...MOT...LOC 0030Z 197DEG 12KT 3537 9535

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 11, 7:06 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
806 PM CDT Mon Aug 11 2025

ARZ019-029-OKZ072-120145-
Sebastian AR-Crawford AR-Sequoyah OK-
806 PM CDT Mon Aug 11 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN AND EAST CENTRAL SEQUOYAH COUNTIES THROUGH 845
PM CDT...

At 806 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles south of Short to near Arkoma. Movement
was southeast at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Mill Creek...                     Moffett...
Fort Smith...                     Fort Smith Regional Airport...
Dora...                           Van Buren...
Roland...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 4.
 Interstate 40 in Oklahoma between mile markers 325 and 328.
 Interstate 540 between mile markers 4 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3533 9443 3538 9443 3537 9445 3538 9447
      3537 9449 3535 9448 3534 9449 3535 9449
      3554 9455 3553 9437 3534 9431
TIME...MOT...LOC 0106Z 320DEG 5KT 3552 9449 3537 9442

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 11, 7:07 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
807 PM CDT Mon Aug 11 2025

ARZ019-020-029-120145-
Sebastian AR-Franklin AR-Crawford AR-
807 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL FRANKLIN...
SOUTHEASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES THROUGH 845
PM CDT...

At 807 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northeast of Lavaca. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Vesta...                          Lavaca...
Dyer...                           Mulberry...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3549 9404 3533 9401 3533 9417 3548 9420
TIME...MOT...LOC 0107Z 075DEG 4KT 3539 9411

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 11, 7:25 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
825 PM CDT Mon Aug 11 2025

OKZ070-072-074-120215-
Haskell OK-Muskogee OK-Sequoyah OK-
825 PM CDT Mon Aug 11 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL HASKELL...NORTHWESTERN
SEQUOYAH AND SOUTHEASTERN MUSKOGEE COUNTIES THROUGH 915 PM CDT...

At 825 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southwest of Lake Tenkiller State Park to
near Briartown. Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Porum...                          Stigler...
Briartown...                      Vian...
Whitefield...                     Gore...
Box...                            Lake Tenkiller State Park...
Webbers Falls...

This includes Interstate 40 in Oklahoma between mile markers 280 and
297.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3517 9515 3533 9535 3538 9535 3563 9510
      3564 9500 3564 9482
TIME...MOT...LOC 0125Z 256DEG 14KT 3558 9506 3532 9522

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The radar

The Western Arkansas radar (KSRX), 23 km away, was scanning. The volume nearest the first event began at 01:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crawford

When
August 11, 7:36 PM CST
Where
Crawford County, 2 mi SE of Figure Five
Measured
0.75 in hail
Reported by
Public
Coordinates
35.499, -94.345

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280284.